MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY ADVANCED; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY ADVANCED; CATHETER, PERCUTANEOUS
Model Number MC17215090X
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation found the returned microcatheter to have flattened areas at the distal end, the hub joint not fully flared, and an exposed braid protruding into the lumen, which would have caused or contributed to the guidewire advancement issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the flattened sections, but the damage is consistent with the device experiencing forces exceeding its yield strength.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the lumen flaring issue and exposed braid, but these conditions are consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.The returned guidewire was found damaged at 3cm from the distal tip, which is consistent with being advanced into the microcatheter with the exposed braid.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
It was reported that the guidewire could not be properly advanced into the catheter.Both devices were retrieved and the investigation was completed successfully.There was no patient injury.The patient outcome was reported to be stable.When the device was received and analyzed, it was found that the catheter shaft exhibited incomplete flaring with exposed braid at the hub transition.

Brand Name
HEADWAY ADVANCED
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 01923
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 01923
7142478000
MDR Report Key24477362
Report Number2032493-2026-00139
Device Sequence Number9643597
Product Code DQY
UDI-Device Identifier00810170015489
UDI-Public(01)00810170015489(11)221214(17)251130(10)0000298678
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K101542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberMC17215090X
Device Lot Number0000298678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAXCESS GUIDEWIRE.
Patient SexUnknown